Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 3, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jan 26, 2011, 5:30 AM EST for 8 counties in New York; 4 counties in Connecticut; Essex County, Hudson County, Union County, New Jersey. It took effect at Jan 26, 2011, 6:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2011, 5:30 AM EST (10:30 UTC)
- In effect from
- Jan 26, 2011, 6:00 PM EST
- Expired
- Jan 27, 2011, 5:30 AM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WHUS41 KOKX 261030 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 530 AM EST WED JAN 26 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT... CTZ009>012-NJZ006-106-108-NYZ071>075-078>081-176>179-262200- /O.NEW.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 530 AM EST WED JAN 26 2011 LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN ROUGHLY 2 AM TO 3 AM TONIGHT ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AND COASTAL SECTIONS OF NEW YORK CITY AND NORTHEAST NEW JERSEY. ACROSS EASTERN LONG ISLAND SOUND...THIS WOULD OCCUR ROUGHLY BETWEEN ROUGHLY 3:30 AM TO 4:30 AM...AND THEN FROM 4:30 AM TO 5:30 AM ACROSS LONG ISLAND SOUND. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
317 WHUS41 KOKX 261045 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 545 AM EST WED JAN 26 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT... NYZ078-079-081-177-262200- /O.EXT.KOKX.CF.S.0003.110126T2300Z-110127T1100Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU- 545 AM EST WED JAN 26 2011 LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN ROUGHLY THIS WOULD OCCUR ROUGHLY BETWEEN 3:30 AM TO 4:30 AM ACROSS EASTERN LONG ISLAND SOUND AND BETWEEN 4:30 AM AND 5:30 AM ACROSS WESTERN LONG ISLAND SOUND. IN ADDITION...THE COMBINATION OF TIDAL DEPARTURES OF 1 1/2 TO 2 FT ABOVE NORMAL AND BREAKING WAVES OF 2 TO 4 FT ON TOP OF THAT WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND. $$ CTZ009>012-NJZ006-106-108-NYZ071>075-080-176-178-179-262200- /O.CON.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- NORTHERN QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU- 545 AM EST WED JAN 26 2011 LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN ROUGHLY 2 AM TO 3 AM TONIGHT ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AND COASTAL SECTIONS OF NEW YORK CITY AND NORTHEAST NEW JERSEY. ACROSS EASTERN LONG ISLAND SOUND...THIS WOULD OCCUR ROUGHLY BETWEEN 3:30 AM TO 4:30 AM...AND THEN FROM 4:30 AM TO 5:30 AM ACROSS WESTERN LONG ISLAND SOUND. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
181 WHUS41 KOKX 262059 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 359 PM EST WED JAN 26 2011 ...MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT... NYZ078-079-081-177-271000- /O.CAN.KOKX.CF.S.0003.110126T2300Z-110127T1100Z/ /O.NEW.KOKX.CF.Y.0001.110126T2300Z-110127T1100Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU- 359 PM EST WED JAN 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATIONS...THE NORTH SHORE OF LONG ISLAND. * TIDAL DEPARTURES...2 TO 3 FT. * BEACH EROSION...BREAKING WAVES OF 2 TO 4 FT ON TOP TIDAL DEPARTURES WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND * TIMING...THE HIGH TIDE CYCLE TONIGHT. * IMPACTS...WIDESPREAD MINOR COASTAL FLOODING. 2 TO 4 FT WAVE ACTION ALONG THE IMMEDIATE SHORE MAY EXACERBATE FLOODING CONCERNS. ...OCEAN HIGH TIDES FOR EARLY THURSDAY MORNING... ....................TIME OF.....FORECAST TOTAL......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY... ...................................(MLLW)..................... MONTAUK NY..........247 AM..........4.2.................... ...LONG ISLAND SOUND HIGH TIDES FOR THURSDAY MORNING... ....................TIME OF.....FORECAST TOTAL......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY... ...................................(MLLW)..................... LATTINGTOWN NY......456 AM..........10.2...........MINOR... KINGS POINT NY......518 AM..........9.8............MINOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CTZ009-NYZ071-073-075-080-176-178-179-271000- /O.CAN.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/ /O.NEW.KOKX.CF.Y.0001.110127T0600Z-110127T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-KINGS (BROOKLYN)- SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-SOUTHERN QUEENS- SOUTHERN NASSAU- 359 PM EST WED JAN 26 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY. * LOCATIONS...COASTAL AREAS ALONG WESTERN LONG ISLAND AND THE SOUTH SHORE BAYS OF LONG ISLAND. * TIDAL DEPARTURES...1.5 TO 2.5 FT. * TIMING...THE HIGH TIDE CYCLE TONIGHT. * IMPACTS...WIDESPREAD MINOR COASTAL FLOODING. ...SOUTH SHORE BAY HIGH TIDES FOR EARLY THURSDAY MORNING... ....................TIME OF.....FORECAST TOTAL.........FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY... ..................................(MLLW/NGVD).................... FREEPORT GAUGE NY...214 AM.........5.6/4.8............MINOR..... ...WESTERN LONG ISLAND SOUND HIGH TIDES FOR THURSDAY MORNING... ....................TIME OF.....FORECAST TOTAL.........FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY... ..................................(MLLW/NGVD).................... BRIDGEPORT CT.......504 AM.........9.1................MINOR..... PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CTZ010>012-NJZ006-106-108-NYZ072-074-271000- /O.CON.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)- 359 PM EST WED JAN 26 2011 LOW PRESSURE WILL PASS ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN ROUGHLY 2 AM TO 3 AM TONIGHT ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AND COASTAL SECTIONS OF NEW YORK CITY AND NORTHEAST NEW JERSEY. ACROSS EASTERN LONG ISLAND SOUND...THIS WOULD OCCUR ROUGHLY BETWEEN 3:30 AM TO 4:30 AM...AND THEN FROM 4:30 AM TO 5:30 AM ACROSS WESTERN LONG ISLAND SOUND. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
938 WHUS41 KOKX 270822 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 AM EST THU JAN 27 2011 ...MINOR COASTAL FLOODING POSSIBLE THIS MORNING... NYZ075-080-178-179-270930- /O.CAN.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 322 AM EST THU JAN 27 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. THERE IS NO LONGER A THREAT FROM COASTAL FLOODING. $$ NJZ006-106-108-NYZ072-074-270930- /O.CAN.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)- 322 AM EST THU JAN 27 2011 HIGH TIDE HAS PASSED AND THERE IS NO LONGER A THREAT OF WATER LEVELS APPROACHING MINOR COASTAL FLOOD BENCHMARKS. $$ CTZ009-NYZ071-073-078-079-081-176-177-271100- /O.CON.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 322 AM EST THU JAN 27 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATIONS...COASTAL AREAS ALONG LONG ISLAND SOUND AND THE NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND. * TIDAL DEPARTURES...1.5 TO 2.5 FT. * BEACH EROSION...BREAKING WAVES OF 2 TO 4 FT ON TOP TIDAL DEPARTURES WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND * TIMING...THE HIGH TIDE CYCLE EARLY THIS MORNING. * IMPACTS...WIDESPREAD MINOR COASTAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...LONG ISLAND SOUND HIGH TIDES FOR THIS MORNING... ....................TIME OF.....FORECAST TOTAL.........FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY... ..................................(MLLW/NGVD).................... BRIDGEPORT CT.......504 AM.........9.1................MINOR..... LATTINGTOWN NY......456 AM........10.2................MINOR..... KINGS POINT NY......518 AM.........9.8................MINOR..... $$ CTZ010>012-271100- /O.CON.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 322 AM EST THU JAN 27 2011 WATERS LEVELS WILL APPROACH OR JUST TOUCH MINOR COASTAL FLOOD BENCHMARKS WITH THE MORNING HIGH TIDE CYCLE...ROUGHLY BETWEEN 3 AND 4 AM. THE STORM SURGE WILL PRODUCE TIDES OF 1.5 TO 2.0 FEET ABOVE NORMAL. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
491 WHUS41 KOKX 271030 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 530 AM EST THU JAN 27 2011 CTZ009-NYZ071-073-078-079-081-176-177-271130- /O.CAN.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 530 AM EST THU JAN 27 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. THERE IS NO LONGER A THREAT FROM COASTAL FLOODING. $$ CTZ010>012-271130- /O.CAN.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 530 AM EST THU JAN 27 2011 THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. ISOLATED MINOR COASTAL FLOODING IS NO LONGER A THREAT. $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jan 26, 4:48 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 26, 4:48 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
448 AM EST WED JAN 26 2011
.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER NEW ENGLAND WILL RETREAT TO THE
NORTHEAST TODAY AS LOW PRESSURE TRACKS FROM THE CAROLINA COAST TO
THE MID ATLANTIC COAST. THIS LOW WILL INTENSIFY THIS AFTERNOON AND
TONIGHT AS IT CONTINUES MOVING NORTHEAST...PASSING EAST OF CAPE COD
ON TONIGHT AND INTO THE NORTHERN ATLANTIC ON THURSDAY. HIGH PRESSURE
BUILDS IN FOR FRIDAY FOLLOWED BY A WEAK ALBERTA CLIPPER PASSING BY
ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERN STREAM UPPER TROUGH OVER THE GULF COAST STATES WILL
BECOME NEGATIVELY TILTED THIS MORNING AS IT APPROACHES THE SOUTHEAST
COAST. AT THE SFC...LOW PRES OFF THE SE COAST WILL TRACK TO THE MID
ATLANTIC COAST.
WILL BE CONVERTING WINTER STORM WATCHES TO WINTER WEATHER
ADVISORIES IN ORANGE AND PUTNAM COUNTIES...AND WINTER STORM
WARNINGS ELSEWHERE. SEE SHORT TERM SECTION FOR FURTHER DETAILS.
EXPECT PRECIP TO DEVELOP FROM S TO N MID TO LATE MORNING (9AM-
NOON)...AN HOUR OR TWO LATER ACROSS CT AND LOWER HUDSON VALLEY.
SHOULD START AS ALL SNOW EVERYWHERE.
SOME OF THE HIGH RES MODELS (HRRR/SPC WRF) ARE INDICATING TWO PERIODS
OF PRECIP...ONE STARTING MID TO LATE MORNING...THEN A BREAK IN THE
AFTERNOON AND THEN A HEAVIER ROUND TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE UPPER TROUGH/LOW MOVES OFF THE MID ATLANTIC COAST TONIGHT AND
PHASES WITH THE NORTHERN STREAM.
00Z NAM IS THE EASTERNMOST SOLN AND AS SUCH CAME IN VERY DRY. IT HAS
NOT HAD VERY GOOD CONTINUITY THE LAST FEW DAYS...AND BEEN
DISREGARDED.
QPF...WOULD EXPECT LIGHTER AMOUNTS ACROSS NW ZONES WITH THE TRACK
OF THE STORM CLOSE TO THE 40N 70W BENCHMARK...AND THIS IS DEPICTED
WELL IN THE MODELS...GENERALLY BETWEEN 1/10 AND 1/2 INCH OF
LIQUID HERE. THE 1/2 TO 3/4 INCH LIQUID SWATH IS STILL
UNCERTAIN...THEREFORE THERE IS HIGH BUST POTENTIAL ON WARNINGS
BASED ON THIS AND THE FACT THAT MOST OF THE AREA IS EXPECTED TO
SEE BETWEEN 4 AND 7 INCHES OF SNOW. OF COURSE BANDING WILL COME
INTO PLAY AND MAY BE TOO CONSERVATIVE WITH TOTAL SNOWFALL TOTALS.
MODELS STILL INDICATING A COLD SOLN...AND THERE COULD BE LESS
SLEET MIXING IN THAN WHAT IS FORECAST. THIS WOULD CAUSE TOTALS TO
BE AN INCH OR 2 HIGHER ACROSS LI...NYC AND PORTIONS OF NE NJ. IF
SLEET WAS TO MIX IN IT WOULD BE BETWEEN 18Z AND 00Z.
CONNECTICUT WILL LIKELY SEE THE HIGHEST TOTALS...AS THEY WILL BE
IN THE AXIS OF HEAVIEST QPF AND ALL SNOW...HAVE 6 TO 8 INCHES
FORECASTED HERE...BUT THIS COULD BE A BIT CONSERVATIVE. TEMPS WILL
BE NEAR FREEZING TODAY WHICH WILL KEEP RATIOS AT 10 TO 1...BUT AS
TEMPS DROP THIS EVENING WHEN THE HEAVIEST PRECIP IS EXPECTED
RATIOS WILL INCREASE TO 12-15 TO 1.
HAVE A HARD TIME PUTTING MUCH CREDENCE IN THE SPC WRF SINCE IT IS
BASED OFF THE 00Z NAM WHICH WAS DISCOUNTED...BUT THE 06Z
NAM HAS COME INTO BETTER ALIGNMENT WITH THE REMAINING MODEL
GUIDANCE.
STRONGEST LIFT AND HEAVIEST PRECIP IS EXPECTED TO BE BETWEEN 00Z
AND 06Z (GIVE OR TAKE AN HOUR OR TWO) WITH MODERATE TO HEAVY SNOW
WITH SNOWFALL RATES OF 1-2 INCHES PER HOUR.
WINDS...NORTHEAST WINDS WILL INCREASE THIS MORNING TO 10 TO 20 MPH
BECOME N 15 TO 25 WITH GUSTS UP TO 35 MPH TONIGHT AND THEN START
TO DIMINISH ON THU AS THE STORM PULLS AWAY. HIGHEST WINDS WILL BE
ON LONG ISLAND AND SOUTHEAST CT...BUT STILL APPEAR TO FALL JUST
SHORT OF ADVISORY LEVELS.
SNOW QUICKLY COMES TO AN END FROM WEST TO EAST THURSDAY
MORNING...WITH CLEARING SKIES AND BRISK NW FLOW. HIGH PRESSURE
BRIEFLY BUILDS IN FROM THE WEST THURSDAY NIGHT.
FOLLOWED A MAV/MET BLEND WITH MORE WEIGHT ON THE COOLER MAVS FOR
TEMPERATURES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES BRIEFLY FRIDAY AND FRIDAY NIGHT WITH TEMPS
GENERALLY AVERAGING A COUPLE OF DEGREES SHY OF NORMAL. THEN...BOTH
GFS AND ECMWF SWEEP A FAST-MOVING CLIPPER LOW THROUGH THE REGION
LATE SATURDAY AND SATURDAY NIGHT WHICH MAY KICK OFF A QUICK ROUND OF
SNOW AREA-WIDE. SUNDAY AND MOST OF MONDAY LOOK DRY WITH TEMPS RUNNING
A FEW DEGREES BELOW AVERAGE.
AFTER THAT...MODELS BEGIN TO DIVERGE WIDELY. GFS BRINGS A WEAKENING
CLIPPER SYSTEM THROUGH THE AREA LATE MONDAY FOLLOWED BY HIGH
PRESSURE AND A REINFORCING SHOT OF COLD AIR ON TUESDAY. THE PAST
COUPLE OF ECMWF RUNS...BY CONTRAST...PUSH A WARM FRONT THROUGH
REGION ON TUESDAY AHEAD OF A SYSTEM LIFTING OUT OF THE OHIO VALLEY.
LEANED TOWARD THIS WARMER SCENARIO PER HPC...WITH SLIGHT CHANCE POPS
IN THE GRIDS FOR NOW.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
DEEPENING LOW PRESSURE ALONG THE CAROLINA COAST THIS MORNING
TRACKS NE TODAY...PASSING TO THE SE OF THE TERMINALS LATE TONIGHT.
IT NOW APPEARS THAT THE TRACK OF THIS LOW WILL BE FAR ENOUGH TO
THE SOUTH FOR A PREDOMINANTLY SNOW EVENT. THERE MAY THOUGH BE A
PERIOD THIS AFTERNOON WHEN THE PCPN IS LIGHT ENOUGH FOR A MIX OF
SNOW AND ICE PELLETS AT THE COASTAL TERMINALS. THE PCPN IS LIKELY
TO GO OVER TO ALL SNOW TOWARD EVENING AS THE LOW DEEPENS AND THE
INTENSITY OF THE PCPN INCREASES.
CIGS WILL LOWER TO MVFR BY MID MORNING...THEN IFR CONDITIONS BY MID
TO LATE AFTERNOON WITH THE ONSET OF THE STEADIER SNOW. A PERIOD OF
MODERATE TO HEAVY SNOW IS LIKELY FROM 23Z TO 08Z...PLUS OR MINUS A
COUPLE OF HOURS AS THE PCPN FROM WORKS SW TO NE. DURING THIS
TIME...ONE TO TWO INCH SNOWFALL RATES CAN BE EXPECTED. THE TRACK
AND EVOLUTION OF THE LOW WILL DICTATE WHERE THE HEAVIEST SNOW BAND
SETS UP.
A LIGHT NE FLOW THIS MORNING QUICKLY RAMPS UP BY AFT WITH GUSTS OF
20 TO 25 KT AT THE COASTAL TERMINALS...LESSER TO THE NW. GUSTS OF
25 TO 30 KT POSSIBLE BY 00Z WITH THE HEAVIEST SNOW. VSBYS LIKELY
TO FALL OFF TO LIFR/VLIFR FOR SEVERAL HOURS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.
KJFK FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.
KLGA FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE DELAYED
BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN THE
AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.
KTEB FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.
KHPN FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS.
KISP FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WED NIGHT...SNOW ENDS FROM W TO E. ATTM SNOW ENDS IN THE METRO BY 7Z
AND ACROSS ERN TERMINALS BY 10Z. STRONG NW WINDS GUSTING NEAR 30KT.
THU...VFR WITH DIMINISHING NW WINDS.
FRI...VFR.
SAT...WEAK LOW PRES BRINGS A BAND OF SNOW.
SUN...VFR WITH NW FLOW.
&&
.MARINE...
WINDS PICK UP THROUGH THE DAY TODAY...MORE NOTICEABLY THIS AFTERNOON
INTO TONIGHT. WILL KEEP GALE WARNINGS AS THEY ARE FOR TONIGHT. FOR
THE OCEAN ZONES...SCA CONDITIONS EXPECTED TO BE REACHED BY EARLY
THIS AFTERNOON...SO WILL ADD SCA FOR THIS TIME PERIOD.
OTHERWISE...SCA EXPECTED FOR THE HARBOR/SOUTH SHORE BAYS/WESTERN
SOUND FOR TONIGHT. SCA MAY BE REQUIRED INTO THURSDAY MORNING FOR
THESE ZONES...BUT WILL BE MORE LIKELY REQUIRED FOR THE OCEAN ZONES
MAINLY DUE TO HIGH SEAS. FOLLOWED ALONG THE LINES OF WAVEWATCH FOR
OCEAN SEAS...BUT ADDED A FOOT DURING THE LATE EVENING/OVERNIGHT
HOURS TONIGHT.
SUB-SCA CONDITIONS OTHERWISE RETURNS THURSDAY NIGHT AS COASTAL STORM
MOVES FARTHER AWAY. RELATIVELY TRANQUIL CONDITIONS THEN EXPECTED
THROUGH SATURDAY. NEXT CHANCE OF SCA ARRIVES ON SATURDAY AS LOW
PRESSURE MOVES THROUGH THE REGION AND DEEPENS OFFSHORE...PROBABLY
PRODUCING A GUSTY NW FLOW IN ITS WAKE.
&&
.HYDROLOGY...
GENERALLY LOOKING AT AN AVERAGE OF 1/4 TO 1/2 BASIN AVERAGE LIQUID
QPF ACROSS NW ZONES AND BETWEEN 1/2 AND 1 INCH ELSEWHERE. ISOLATED
AMOUNTS OF UP TO 1 1/4 INCHES IS POSSIBLE ON THE FORKS OF LONG
ISLAND AND SE CT. SINCE P-TYPE IS EXPECTED TO BE MOSTLY IN THE
FROZEN FORM...NO HYDRO ISSUES ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FT ABOVE NORMAL ARE NEEDED FOR MINOR
COASTAL FLOODING...AND TIDAL DEPARTURES OF 2 3/4 TO 3 1/2 FT NEEDED
FOR MODERATE COASTAL FLOODING DURING THE LATE NIGHT HIGH TIDE CYCLE
TONIGHT. GUIDANCE SUGGESTS THE POSSIBILITY OF MINOR COASTAL
FLOODING...MAINLY ACROSS LONG ISLAND SOUND DURING THIS TIDE CYCLE.
THINKING IS THAT ANY TIDAL PILING THAT CAN OCCUR BEFOREHAND WILL BE
COUNTERACTED WITH A NORTHERLY FLOW FOR THE FEW HOURS LEADING UP TO
THE HIGH TIDE...AND MINOR COASTAL FLOODING BENCHMARKS CAN BE REACHED
IN A FEW SPOTS. WILL THEREFORE ISSUE A COASTAL FLOOD STATEMENT FOR
ALL COASTAL ZONES...AND ALLOW THE DAY SHIFT TO READJUST AS
NECESSARY. LOW END THREAT FOR ANY MODERATE FLOODING AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
THURSDAY FOR CTZ005>012.
NY...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
THURSDAY FOR NYZ069>075-078>081-176>179.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM EST
THURSDAY FOR NYZ067-068.
NJ...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
THURSDAY FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
THURSDAY FOR ANZ335-338-345.
GALE WARNING FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY FOR
ANZ330-340-350-353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR ANZ350-353-355.
&&Hazardous weather outlook, Jan 25, 4:31 PM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 431 PM EST TUE JAN 25 2011 NYZ078-079-081-177-262145- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU- 431 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COMBINATION OF TIDAL DEPARTURES OF 1 1/2 TO 2 1/2 FT ABOVE NORMAL AND BREAKING WAVES OF 2 TO 4 FT ON TOP OF THAT WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-080-176-178-179-262145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- NORTHERN QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU- 431 PM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-262145- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 431 PM EST TUE JAN 25 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-355-262145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 431 PM EST TUE JAN 25 2011 ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 5:18 AM EST | Small Craft Advisory | OKX | 36 hr | |
| Jan 26, 5:21 AM EST | Winter Storm Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 25 hr |
| Jan 26, 5:21 AM EST | Winter Weather Advisory | OKX | Orange, Putnam | 17 hr |
| Jan 26, 3:59 PM EST | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens, Suffolk, Westchester | 14 hr |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.